MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP

MEDTRONIC MEXICO KYPHON XPANDER INFLATABLE BONE TAMP
Catalog Number K09A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the r eported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-operative diagnosis for this procedure: primary osteoporosis type of fracture: compression fracture levels implanted: l1 it was reported that intra-op, the contrast media leaked from the insertion port when pulling out the stylet during balloon inflation.The stylet was then removed, and the operation was continued.Pressure of the balloon prior to leakage was 200psi and volume was 3ml.As there was no leakage of the contrast media into the patient body and the cavity creation was finished as well, the physician started cement injection.No fragment of the balloon remained inside the patient.The operation was completed without any problems; and no patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual and optical inspection did not reveal any pin holes or rupture points in the ibt balloon or ibt shaft.Functional inspection with a sample syringe confirmed the ibt would not inflate due to dried particles of hardened contrast stuck in the tube and the balloon of the ibt.It was unable to determine if the ibt worked properly while in use.Root cause of the event was undetermined.Additional information: if information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON XPANDER INFLATABLE BONE TAMP
Common Device Name
TAMP
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8664678
Report Number9612164-2019-02134
Device Sequence Number13525880
Product Code HXG
UDI-Device Identifier00763000025595
UDI-Public00763000025595
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K041454
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK09A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer07/26/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1